Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First Results After Treatment
Jul 6, 2005

Hello I started on Sustiva, Lamivudine and Tenofovir on 25 March this year, with CD4 232 and VL 172,000. Treatment going very well with no unpleasant side effects at all. I had bloods taken on 7 April and received the results last week - CD4 334, VL 1470. Is it normal to get such dramatic results in such a short space of time, and how realistic is it to expect my next set of results to show a similar trend?

Response from Dr. Conway

This is an excellent result, using a simple regimen that has proven efficacy in clinical trials over 3 years or more. Your viral load has gone done 2 logs (99%) over 2 weeks. This is completely consistent with the regimen being extremely effective and shutting down most (if not all) new viral replication. If you are adherent, you can expect the load to continue to decrease over the coming weeks. As for the CD4 count, the initial rapid rise is also often seen with effective regimens, and should be maintained or improved upon over time.

Keep up the good work...



Previous
HIV / Seizure Medication Interactions ?
Next
muscle wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement